Im assuming long term use will have adverse effects on my body...
26 Aug 2010
Doxycycline is a broad spectrum anti-inflammatory antibiotic that is useful in suppressing acne.
Because it only suppresses acne, as opposed to cures acne, treatment needs to be continued for many months or longer until the acne runs its course.
Doxycycline should be taken with food and a glass of water, otherwise it can cause significant nausea, or burn your throat if it is not swallowed properly.
It is also likely to increase sensitivity to the sun, or cause sunburns.
Sunscreen and protective clothing are important when out in the sun.
Doxycycline must not be taken by pregnant or breast-feeding women, or by children under twelve years, because it discolours growing teeth and may cause enamel hypoplasia (malformed permanent teeth).
Because it reduces the number of bacteria in the vagina, in women,it may occasionally cause vaginal thrush, caused by an overgrowth of candida yeasts. The antibiotics can usually be continued with appropriate treatment of the thrush with over-the-counter or prescribed vaginal antifungal cream, or if necessary, oral agents.
There is little evidence that doxycycline reduces the efficacy of the oral contraceptive pill unless they cause gastrointestinal upset. However, to be absolutely safe, extra precautions should be taken, particularly in the first four weeks of starting the antibiotics. Discuss this with your doctor.
Hope this helps.
For more information see: http://www.drugs.com/doxycycline.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My daughter started taking Doxycycline a week ago and there is a marked improvement in her face. She has used many products in the past three years ...
4 answers • 5 Nov 2012
i HAVE A BOTTLE OF DOXYCYCLINE I WAS TAKING FOR ACNE .IT IS 5 YEARS OLD. WILL IT HARM ME TO TAKE NOW ?
2 answers • 13 Mar 2014
He took the medication 1 year ago and had great results, however, developed gastritis and stopped taking it. Started on Monodox and was not helpful, ...
0 answers • 20 Apr 2014